Alert archive / Indiana / Special Weather Statements in 2011

Special Weather Statement, NWS Indianapolis, IN

June 10, 2011Hancock County, Henry County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jun 10, 2011, 6:33 AM EDT for Hancock County, Henry County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2011, 6:33 AM EDT (10:33 UTC)
Expired
Jun 10, 2011, 7:15 AM EDT
In force
42 min
Issued by
NWS Indianapolis, IN

Counties Hancock County, IN, Henry County, IN

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1996 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

987 
WWUS83 KIND 101033
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 AM EDT FRI JUN 10 2011

INZ040-048-049-101115-
HANCOCK-HENRY-MADISON-
633 AM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HANCOCK...HENRY AND
SOUTHEASTERN MADISON COUNTIES UNTIL 715 AM EDT...

AT 632 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENFIELD...OR 19 MILES SOUTH OF
ANDERSON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
WILKINSON AROUND 650 AM EDT...
SHIRLEY AND MARKLEVILLE AROUND 655 AM EDT...
KENNARD AROUND 700 AM EDT...
CADIZ AND GREENSBORO AROUND 705 AM EDT...
SULPHUR SPRINGS AND MOUNT SUMMIT AROUND 715 AM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3979 8559 3978 8563 3977 8563 3972 8574
      3987 8588 4008 8554 4008 8548 3996 8519
TIME...MOT...LOC 1034Z 235DEG 23KT 3983 8573

$$

JAS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 10, 4:30 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 10, 4:30 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
430 AM EDT FRI JUN 10 2011

.UPDATE...
AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
A FRONTAL SYSTEM OVER THE SOUTHERN SECTIONS OF THE STATE IS EXPECTED
TO MOVE BACK NORTH TODAY. THEN...ANOTHER COLD FRONT WILL SLIDE
SOUTHEAST ACROSS CENTRAL INDIANA ON FRIDAY NIGHT AND SATURDAY. THE
FRONTS WILL INTERACT WITH AN UNSTABLE ATMOSPHERE TO PRODUCE
SCATTERED TO NUMEROUS THUNDERSTORMS. THEN...AFTER A BRIEF PERIOD OF
DRY WEATHER LATE IN THE WEEKEND...THUNDERSTORM CHANCES RETURN EARLY
NEXT WEEK AS THE FRONT RETURNS NORTHEASTWARD TOWARD THE OHIO VALLEY.
THE HEAT WAVE SHOULD BE ENDING BY SUNDAY AS TEMPERATURES FALL TO
NEAR NORMAL BEHIND THE SECOND COLD FRONT.

HIGH PRESSURE IS EXPECTED ACROSS THE AREA THROUGH WEDNESDAY. BY
THURSDAY...A FRONTAL SYSTEM IS EXPECTED TO DROP SOUTHEAST INTO THE
AREA. THIS FRONTAL SYSTEM IS EXPECTED TO OSCILLATE BACK AND FORTH
THROUGH THE AREA INTO SATURDAY...BEFORE GETTING A SHOVE SOUTH OF THE
OHIO RIVER AS HIGH PRESSURE DROPS SOUTHEAST INTO THE GREAT LAKES.
THIS FRONT WILL BEGIN RETURNING BACK TO THE NORTH EARLY NEXT WEEK.

&&

.NEAR TERM /TODAY/...
FRONTAL SYSTEM CURRENTLY OVER THE SOUTHERN SECTIONS OF THE FORECAST
AREA EXPECTED TO DRIFT BACK TO THE NORTH DURING THE DAY TODAY.
MODELS SUGGEST SOME GENERAL LIFT ACROSS THE AREA EARLY THIS
MORNING...SO POTENTIAL EXISTS FOR SOME CONVECTION TO DEVELOP EARLY
THIS MORNING. APPEARS THE LARGE CONVECTIVE COMPLEX OVER IOWA AND
NORTHWEST ILLINOIS SHOULD FOR THE MOST PART HEAD TOWARDS THE
SOUTHERN GREAT LAKES REGION CLOSER TO THE POSITION OF THE LOW
LEVEL JET...ALTHOUGH SOME OF THIS ACTIVITY MAY BRUSH THE NORTHWEST
ZONES AFTER SUNRISE.

OTHERWISE...SUBTLE UPPER WAVE...POSSIBLY RESULTING FROM THE COMPLEX
OVER IOWA...EXPECTED TO PUSH ACROSS THE SOUTHERN GREAT LAKES THIS
AFTERNOON. THIS MAY TRIGGER ADDITIONAL CONVECTION ACROSS THE AREA
LATER TODAY. WILL CONTINUE WITH CHANCE POPS ALL AREAS TODAY. STRONG
INSTABILITY EXPECTED TO DEVELOP LATER TODAY UNDERNEATH VERY STEEP
MID LEVEL LAPSE RATES...COMBINED WITH RETREATING WARM FRONT SUGGEST
POTENTIAL FOR SEVERE STORMS...ALTHOUGH DEEP LAYER SHEAR NOT
PARTICULARLY STRONG. HEAVY RAIN ALSO A THREAT WITH PRECIPITABLE
WATERS AROUND 1.50 INCHES.

PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS TODAY LOOK
REASONABLE.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
MODEL DATA SUGGEST SHORT WAVE TROUGH CURRENTLY ENTERING THE NORTHERN
PLAINS WILL PUSH ACROSS THE GREAT LAKES TONIGHT AND SATURDAY...AND
EVENTUALLY INTO NEW ENGLAND BY SUNDAY. THIS SYSTEM WILL HELP IN
SHOVING A COLD FRONT THROUGH THE AREA LATE TONIGHT THROUGH ABOUT THE
MIDDAY HOURS ON SATURDAY. WILL KEEP POPS GOING TONIGHT AND SATURDAY
WITH THE HIGHEST POPS TONIGHT IN THE NORTH CLOSEST TO LOW LEVEL JET
AND UPPER SUPPORT AND THE HIGHEST POPS ON SATURDAY IN THE SOUTHEAST
WHERE THE GREATEST INSTABILITY WILL BE. APPEARS THREAT OF CONVECTION
MAY TAIL OFF DURING SATURDAY AFTERNOON AS AIR MAS BEGINS TO STABILIZE
IN THE WAKE OF FRONTAL PASSAGE.

NO POPS ANTICIPATED FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT AS A
DRY STABLE AIR MASS ADVECTS INTO THE AREA.

PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR SATURDAY
MAY BE A FEW DEGREES TOO WARM. WILL NUDGE DOWN THE HIGHS A BIT
THERE. THE HIGHS ON SUNDAY LOOK OK. THE GFS MOS LOWS TONIGHT AND
SATURDAY NIGHT LOOK OK AS WELL.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...

LONG RANGE MODELS STILL A WAYS APART REGARDING THE TIMING OF THE
RETURN OF SATURDAY'S COLD FRONT BACK NORTHEASTWARD TOWARDS THE OHIO
VALLEY. THUS...CONFIDENCE LOW ON TIMING AND COVERAGE OF
THUNDERSTORMS NEXT WEEK. AGREE WITH HPC THAT SUNDAY SHOULD BE DRY
UNDER HIGH PRESSURE AND OTHERWISE LOWEST CHANCES WOULD SEEM TO BE
MONDAY AND TUESDAY WITH THE FRONT LIKELY TO BE FAR ENOUGH TO THE
SOUTHWEST...HOWEVER WITH MODELS NOT WELL IN SINK OR
CONSISTENT...WILL NOT MAKE ANY BIG CHANGES AND JUST KEEP SMALL POPS
IN EACH PERIOD NEXT WEEK AND FINE TUNE AS IT GETS CLOSER.
ALSO...MODELS DO SHOW A FEW SHORT WAVES DROPPING SOUTHEAST ACROSS
CENTRAL INDIANA OVERTOP A MISSISSIPPI VALLEY UPPER RIDGE...SO WOULD
HATE TO CUT POPS MONDAY AND TUESDAY JUST TO HAVE TO ADD THEM BACK.
HPC TEMPERATURES ARE SEVERAL DEGREES LOWER THAN PREVIOUS
FORECASTS...SO WILL NOT GO QUITE AS LOW. OVERALL...NEAR NORMAL
TEMPERATURES LOOK GOOD.

&&

.AVIATION.../DISCUSSION FOR 09Z KIND UPDATE TAF/...

RADAR SHOWS A FEW CB'S JUST NORTH OF THE AIRPORT SO WILL ADD MENTION
OF CB TO NEW TAF.  AT THE MOMENT IT LOOKS LIKE CELLS WILL REMAIN TO
THE NORTH...SO NO OTHER CHANGES PLANNED AT THIS TIME.

PREVIOUS DISCUSSION FOLLOWS...VFR CONDITIONS EXPECTED THIS TAF
PERIOD...EXCEPT FOR ANY STRAY TSRA THAT MAY STRIKE TAF SITES ON
FRIDAY AFTERNOON AND EVENING. ANY TSRA MAY PRODUCE BRIEF MVFR/IFR
CONDITIONS.

WARM FRONT HAS SETTLED ACROSS CENTRAL INDIANA AND RADAR INDICATES
SEVERAL LINGERING OUTFLOW BOUNDARIES ACROSS THE AREA WHICH WILL BE
THE FOCUS FOR CONVECTIVE DEVELOPMENT ON FRIDAY AFTERNOON. ONLY MID
AND HIGH CLOUD IS EXPECTED OVERNIGHT AS BLOW OFF FROM CONVECTION
OVER WESTERN ILLINOIS SLOWLY PROGRESSES EASTWARD.

FORECAST SOUNDINGS EASILY ATTAINABLE CONVECTIVE TEMPERATURES IN
THE MIDDLE 80S AND PLENTY OF CAPE AVAILABLE FOR TSRA DEVELOPMENT.
THUS WILL CONTINUE TO KEEP THE WINDOW OF VCTS DURING THE MAX
HEATING HOURS OF THE DAY. LATER TAF ISSUANCES SHOULD BE ABLE TO
PROVIDE MORE PRECISE TIMING.

NAM SUGGESTS A SHORT WAVE WORKING ACROSS THE REGION LATE FRIDAY
NIGHT...AFTER 06Z. HOWEVER DEEP SATURATION DOES NOT YET APPEAR IN THE
FORECAST SOUNDINGS AND CONFIDENCE IS LOW GIVEN EXPECTED AFTERNOON
AND EVENING CONVECTION.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JAS/MK
NEAR TERM...JAS
SHORT TERM...JAS
LONG TERM....MK
AVIATION...JP/JH
Hazardous weather outlook, Jun 10, 5:42 AM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
542 AM EDT FRI JUN 10 2011

INZ021-028>031-035>049-052>057-061>065-068>072-111000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
542 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS THE AREA TODAY AND
TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS
A SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL INDIANA TODAY AND
TONIGHT. THE MOST FAVORABLE TIME FOR SEVERE STORMS APPEARS TO BE
FROM ABOUT 300 PM THIS AFTERNOON UNTIL ABOUT 200 AM TONIGHT. THE
MAIN THREATS APPEAR TO BE DAMAGING STRAIGHT LINE WINDS...LARGE
HAIL...AND HEAVY RAIN WHICH MAY LEAD TO FLOODING. ISOLATED TORNADOES
ARE ALSO POSSIBLE.

HEAT INDICES ARE EXPECTED TO REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS
WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY
WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051-060-067-111000-
VIGO-SULLIVAN-KNOX-
542 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS THE AREA TODAY AND
TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS
A SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL INDIANA TODAY AND
TONIGHT. THE MOST FAVORABLE TIME FOR SEVERE STORMS APPEARS TO BE
FROM ABOUT 300 PM THIS AFTERNOON UNTIL ABOUT 200 AM TONIGHT. THE
MAIN THREATS APPEAR TO BE DAMAGING STRAIGHT LINE WINDS...LARGE
HAIL...AND HEAVY RAIN WHICH MAY LEAD TO FLOODING. ISOLATED
TORNADOES ARE ALSO POSSIBLE.

LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH RIVER.

HEAT INDICES ARE EXPECTED TO REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS
WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY
WINDS AND SMALL HAIL.

LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS
EXPECTED TO END BY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JAS

In the hours before

Special weather statement, Jun 10, 6:33 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 AM EDT FRI JUN 10 2011

INZ040-048-049-101115-
HANCOCK-HENRY-MADISON-
633 AM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HANCOCK...HENRY AND
SOUTHEASTERN MADISON COUNTIES UNTIL 715 AM EDT...

AT 632 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENFIELD...OR 19 MILES SOUTH OF
ANDERSON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
WILKINSON AROUND 650 AM EDT...
SHIRLEY AND MARKLEVILLE AROUND 655 AM EDT...
KENNARD AROUND 700 AM EDT...
CADIZ AND GREENSBORO AROUND 705 AM EDT...
SULPHUR SPRINGS AND MOUNT SUMMIT AROUND 715 AM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3979 8559 3978 8563 3977 8563 3972 8574
      3987 8588 4008 8554 4008 8548 3996 8519
TIME...MOT...LOC 1034Z 235DEG 23KT 3983 8573

JAS

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:07 PM EDTSpecial Weather StatementINDWarren38 min
Jun 9, 8:16 PM EDTSpecial Weather StatementINDFountain29 min
Jun 9, 8:50 PM EDTSpecial Weather StatementINDParke40 min
Jun 10, 9:03 AM EDTSpecial Weather StatementINDMarion27 min
Jun 10, 9:25 AM EDTSpecial Weather StatementINDHancock35 min
Jun 10, 9:35 AM EDTSevere Thunderstorm WarningINDHancock, Rush, Shelby25 min
Jun 10, 10:30 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White26 hr
Jun 10, 10:30 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren48 hr
Jun 10, 10:30 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren61 hr
Jun 10, 10:30 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo4 days
Jun 10, 10:30 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo3 days
Jun 10, 11:12 AM EDTSpecial Weather StatementINDRandolph18 min
Jun 10, 1:53 PM EDTSevere Thunderstorm WarningINDMontgomery37 min
Jun 10, 2:51 PM EDTSevere Thunderstorm WarningINDMadison, Tipton24 min
Jun 10, 3:34 PM EDTSevere Thunderstorm WarningINDMadison26 min
Jun 10, 3:38 PM EDTSpecial Weather StatementINDJohnson37 min
Jun 10, 3:57 PM EDTSevere Thunderstorm WarningINDJohnson, Shelby33 min
Jun 10, 4:07 PM EDTSevere Thunderstorm WarningINDBrown, Johnson, Morgan53 min
Jun 10, 4:16 PM EDTSevere Thunderstorm WarningINDDelaware, Madison29 min
Jun 10, 4:30 PM EDTSevere Thunderstorm WarningINDJohnson, Shelby45 min
Jun 10, 4:42 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison, Randolph48 min
Jun 10, 5:14 PM EDTSevere Thunderstorm WarningINDGreene, Lawrence, Martin, Monroe46 min
Jun 10, 5:22 PM EDTSpecial Weather StatementINDDaviess53 min
Jun 10, 5:25 PM EDTSpecial Weather StatementINDBartholomew50 min
Jun 10, 5:30 PM EDTSpecial Weather StatementINDJennings45 min
Jun 10, 5:58 PM EDTSpecial Weather StatementINDLawrence47 min
Jun 10, 6:02 PM EDTSevere Thunderstorm WarningINDLawrence29 min

Nearby

Special Weather Statements in Indiana, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.